A Solution Approach to the Valuation of Contingent Claim by Utility Indifference with Unpredictable Risks

Olivier D. Foka, Oleg N. Dmitrochenko

Abstract


In this article, we consider a variant of the Merton problem, where we choose a stochastic process (a risky tradable asset or a risky commodity asset) with random drift and volatility. It is well known in the literature that this leads to a stochastic optimal control problem, which allows for the derivation of a parabolic partial differential equation, known as the Hamilton-Jacobi-Bellman (HJB) equation. This equation is commonly used to evaluate certain credit instruments, such as corporate bonds and credit default swaps (CDS), which is the case in our present work. The construction or definition of the value function involves a power transformation based on the solution of a linear or semi linear parabolic equation. We will use reduced solutions of these equations to determine prices of corporate bonds and credit default swap spreads under utility indifference. This approach will not only allow us to obtain analytical results, but also provide better insights into the dynamics of credit markets. The derived formulas for the valuation of corporate bonds and credit default swaps (CDS) can be used to develop trading strategies in credit markets. Furthermore, the prediction of credit spread dynamics and default risk will enable investors to construct complex trading portfolios, such as arbitrage and hedging strategies.

Full Text:

PDF

References


R. C. Merton, Optimum consumption and portfolio rules in a continuous-time model. Journal of Economic theory. 3.4. 373-413 (1971).

Zariphopoulou Thaleia., A solution approach to valuation with unhedgeable risks. Finance Stochast. 5, 61-82 (2001).

Fouque Jean-Pierre, Sircar Ronnie and Zariphopoulou Thaleia., Portfolio Optimization and Stochastic Volatility Asymptotics. Last revised (2015).

G. Sigloch, Utility indifference pricing of credit instruments. Ph.D. Thesis, University of Toronto (2009).

I. Gikhman, A. Skorohod, Stochastic differential equations. New York: Springer (1972)

Zhiqiang Zhang., Certainty Equivalent, Risk Premium and Asset Pricing. Higher Education Press and Springer-Verlag 2010, Front. Bus. Res. China, 4(2): 325–339 DOI 10.1007/s11782-010-0015-1 (2010).

H. Ishii, P.L. Lions, Viscosity solutions of fully nonlinear second-order elliptic partial differential equations. J. Differential Equations 83, 26–78 (1990).

E. Boguslavskaya, D. Muravey, An explicit solution for optimal investment in Heston model. Theory of Probability and Its Applications (2015).

M. Crandall, P.L. Lions, Viscosity solutions of Hamilton–Jacobi equations. Transactions of the American Mathematical Society 277, 1-42. (1983).

P.L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Part 1: The dynamic programming principle and applications. Part 2: Viscosity solutions and uniqueness. Comm. PDE 8, 1101-1174 and 1229-1276 (1983).

W.H. Fleming, H.M. Soner, Controlled Markov processes and viscosity solutions. Applications of Mathematics, Vol. 25, Springer, New York. (1993).

P. Protter, R. Jarrow, Structural versus reduced form models: a new information-based perspective. Journal of Investment Management, Vol. 2, No. 2, 1-10, (2004).

S. Hodges, A. Neuberger, Optimal replication of contingent claims under transaction costs. Review of Future Markets 8, 222-239 (1989).

S. Heston, A closed form solution for options with stochastic volatility with applications to bond and currency options. Review of Financial Studies, 6, 2, 327-343 (1993).

S. Shreve, H. Soner, Optimal investment and consumption with transaction costs. Annals Appl. Probability 4(3), 609–692 (1994).


Refbacks

  • There are currently no refbacks.


Abava  Кибербезопасность MoNeTec 2024

ISSN: 2307-8162